Bloods, T3, and Endos

Hello everyone

I went to see my endocrinologist yesterday,I told him that i have had this awful shaking inside since becoming hypothyroid...

his answer... 'thats nothing to do with you being hypothyroid!

I asked him about T3, and if i wouldn't be better off with that?

his reply ' No you would only benefit with that for a few hours and then that would wear off and your t4 would be far too high for too long!'

He then noticed i hadn't had a blood test for ages,,so he said well you seem to be ok with your 50mg we will give you a blood test on your way out, and the results will go to your GP.. in signing you off..!

I asked him about the weight gain thing, and he said i cant help you with that see a dietician!!! Im signing you off sort the rest out with your GP!

That was it,,,it took me ages to wait to see him , all he did was put me on clonodine for my sweats, and hes signed me off,, ive seen him three times !!!!

I told him i hadnt felt well since i had this, and all he said was you probably need more thyroxine.. even though i told him I tried that , I took 75ml and felt even more shaky. he wasn't interested.

I am at a loss to know what to do now,, I am changing GP s soon as im fed up with the practice i am at,

and im getting more and more depressed the more i cant seem to lose weight.. I just feel palmed off

any ideas?

Kind regards


18 Replies

  • Astro, you have been palmed off in a way. Your endo is obviously one who thinks Levothyroxine sorts out all thyroid symptoms and doesn't consider that it doesn't in all thyroid patients and can actually cause problems in a few. Extraordinary to discharge you back to your GP without knowing what your thyroid levels are though.

    He's talking rubbish about T3. It simply doesn't work that way even for people on T3 only. T3 is likely to reduce FT4 not make it rise. For someone taking T4 the addition of T3 can help raise low T3 which is the active hormone we need and without which we get hypothyroid symptoms. I also found that the addition of T3 calmed the adverse side effects I had on T4 only.

    I've suggested before that you may need to self medicate with T3 and see whether it improves your symptoms. Symptoms won't improve if you need more thyroxine but can't raise your dose because of the side effects. When your levels are good and your symptoms have resolved it should then be possible for you to exercise to lose some weight.

  • Thankyou Clutter

    I am still awaiting my hip therapy , so exercise is limited at the moment, but i do try to do what i can , ie anything that doesnt involve too many leg exercises.. but i have taken to taking my levo in two 25 s as the shakes arent quite so bad. I was just horrified how fast the endo wanted to end my association with him as his patient. He wasnt interrested in helping with anything, all he wanted to do was get me off his list which i find horrifying.

    Thankyou for all your explanations and help

    I shall investigate further when i have more money, unfortunately my sick leave from work have left me with next to nothing after my bills.

    Kind Regards


  • I agree with Clutter and she invented the word 'endonob' for people like the one you saw. They haven't a clue about the thyroid gland, nor how important it is for all of us to function or are interested how to help us. Why they choose a profession like 'health' puzzles me.

    T3 may be of enormous help to you as some of us cannot convert T4 sufficiently into T3. T3 is the Active hormone and T4 is inactive.

    Unexplained weight gain is a symptom of Hypothyroidism and if not on sufficient suitable medication our metabolism remains so slow due to hypo. Weight can reduce when on optimum meds but T3 might be more beneficial for you as well.

    I am sorry you are not too well at present and hope your hip op goes well.

  • i am not awaiting a hip op ,, just ultrasound,, however i agree with the endonob thing as the disgusting excuse for a person just chose that profession for the money,, and doesnt give a monkeys for any of his patients,, that was obvious from the two minutes i managed to speak to him, hed already ringed the discharge note before he saw me and didnt even read that i hadnt had a blood test for months,

    kind regards


  • Hi Astro i know its hard when you are feeling so ill i had to fight my gp to get help so if you can fight these people i get so angry why do they think we say these things just for the fun of it change your gp and keep fighting i won in the end im by no means well but im getting the help hope all goes ok

  • Good on you , its far from right though.

    and thankyou for taking your time to reply

    kind regards


  • Astro, what an arrogant person to treat you that way. Shameful!

    Many people think that internal shudders are typical adrenal reactions, possibly from adrenaline. Honestly, if you can't tolerate a raise to 75, I'd be inclined to think it is an adrenal problem. Cortisol is an issue and so is glucose. I have bookmarked several articles about adrenal dysfunction.

  • thankyou helloise

    I find i m on the loo all night too and i asked that horrible endo about my weight gain and he said id only gained 6 lb since i saw him and that's a lot of rubbish as I was 8 st at the start of the year and had just bought lots of new clothes as i hadst changed weight in ten years, and thought i needed some new clothes, come April i was diagnosed hypothyroid and put on weight by sept, and had to get rid of all the clothes , i and i don't eat that much,, i have muesli for breakfast and i am vegetarian, i read that if you eat proteins you don't put on that much ,,but whatever i eat goes the wrong way,, all on my boobs and bum and hips and its horrid,, i feel so down and depressed, ive tried to exercise but i cant do that much cos of my hip,, but i dont eat late and i dont eat much and im only 5 ft and i feel shakey and disgusting!!!


    all the best



  • my husband and daughter suffered those internal shakes especially when on levothyroxine

    has your ferritin level been checked its likely to be low

    lots of vit C and some liquorice root tincture is best way to treat adrenals

    split your levothyroxine dose

    take a really good multivitamin last thing before going to bed

    if you can manage to get some NDT that is likely to improve matters

    I have sent you a PM

  • Astro,

    I wrote this post 5 days ago;

    Neeta x

  • thankyou xx

  • Sometimes the internal shaking (vibrating?) can be hypoglycaemia. Get some glucose tablets (e.g. Boots in the diabetes section) and chew and swallow one with a bit of water. This sorts me out - especially when this happens in the early hours of the morning. If you're awake at this time, take some T3. This makes your thyroid levels more like it normally is in the natural circadian rhythms.

  • Jeez, I just hate reading posts like yours, astro :( I don't have anything useful to say, because I am still learning all this stuff myself, but I just do not understand how a doctor can discharge a patient from their care when they are unwell.

    I don't understand why an endocrinologist doesn't understand about really basic issues related to the thyroid, like weight problems; or anything to do with T3. My body temperature is completely cuckoo, and I certainly haven't been given any help, but at least I have an acknowledgement that it can be linked to my thyroid.

  • Dear Beans Mummy

    my only thought on the matter is the state of the national health service at present,,,!!! thankyou,,,

    kind regards and all the best for the season

    x astro

  • Wow, what a horrible endo! He should be put on the do not see list.

    I can see from your post that you're struggling with money, though if you can, maybe order your own supplies of T3 and T4 and manage the dosage yourself in relation to your symptoms. 50mcg of thyroxine is hardly anything and when I was on that dose I had lots of symptoms and they said my bloods were ok. Even on 75 I had symptoms and now I am taking 200mcg thyroxine (150mcg synthroid and 50 thyroxine with 25mcg of T3). I order my own T3 and T4, as am only prescribed what the gp's think I should be on. The cost of T3 is not much, so is T4. I am on ESA £72.50 a week literally, after losing my job last month due to being off sick for almost 3 months, and that was a part-time job, so at mo I cant hold a job down. I know where you are coming from with bills ect. Saying that, I ordered as much as I can from my last pay to make sure I can get by until I can get back to normal.

    Also, could you get an NHS referral to another endo? I am on my 2nd Endo referral, just waiting for appointment.

    I hope all goes well with your hip op, and hope you find a good doc too xx

  • Hello Astro,

    I too, have nothing useful to say other than I had inside tremors also. I eventually found out I had adrenal exhaustion or insuffiency, I have no idea what to call it because endonob (great word!) don't recognise anything if it's not within their lab results!

    I showed my endo my saliva tests results and his answer was, I don't subscribe to that. He pawned me back off to my gp even though my blood tests were abnormally low and he wanted me to take levo thyroxine and come off my NDT and t3! Thank goodness my gp thankfully thinkd saliva tests are more useful than blood tests and believes in T3 and treating adrenal insuffiency before it becomes a crisis. it has taken me a few drs to get here. Hang in there and keep fighting for ur right to good medical care.

    Wishing you better health!

    Kind regards

    Jenny xxx

  • thankyou. and good on you you for fighting xx good luck for the future .xx stay strong

  • Have you thought of complaining formally?

You may also like...